Alert archive / Missouri / Tornado Warnings in 2005

Tornado Warning 11, NWS Springfield, MO

April 21, 2005Lawrence County, Missouri

NWS Springfield, MO issued this tornado warning at Apr 21, 2005, 9:04 PM CDT for Lawrence County, Missouri. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 9:04 PM CDT (02:04 UTC)
Expired
Apr 21, 2005, 10:15 PM CDT
In force
71 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 6:10 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 220205
TORSGF
MOC109-220315-
/O.NEW.KSGF.TO.W.0011.050422T0204Z-050422T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 1015 PM CDT.

* AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 8 MILES SOUTHEAST OF JASPER...OR 21 MILES
  NORTHEAST OF JOPLIN...AND MOVING EAST AT 20 MPH.

* THIS TORNADIC STORM WILL BE...
  RED OAK BY 925 PM CDT.
  NEAR MILLER BY 1000 PM CDT.
  5 MILES NORTH OF MOUNT VERNON BY 1010 PM CDT.

THE TOWN OF CHESAPEAKE IS ALSO IN THE PATH OF THIS TORNADIC STORM.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3728 9405 3711 9406 3706 9363 3728 9362

$$

IZZI
4 follow-up statements
000 
WWUS53 KSGF 220223
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
923 PM CDT THU APR 21 2005

MOC109-220315-
/O.CON.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/
LAWRENCE MO-
923 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1015 PM
CDT...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED 10 MILES WEST OF MILLER...OR 14 MILES NORTHWEST OF
MOUNT VERNON...AND MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE...
  NEAR MILLER BY 940 PM CDT.
  5 MILES NORTH OF MOUNT VERNON BY 945 PM CDT.

THE TOWNS OF RED OAK...CHESAPEAKE AND HALLTOWN ARE ALSO IN THE PATH
OF THIS TORNADO.

THIS STORM IS CAPABLE OF PRODUCING WALNUT SIZE HAIL AND DESTRUCTIVE 
STRAIGHT LINE WINDS OF 60 TO 70 MPH ACROSS ALL OF NORTHERN AND 
CENTRAL LAWRENCE COUNTY. SEEK SHELTER NOW

LAT...LON 3728 9405 3709 9405 3701 9363 3728 9362

$$

IZZI
000 
WWUS53 KSGF 220240
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT THU APR 21 2005

MOC109-220315-
/O.CON.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/
LAWRENCE MO-
940 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1015 PM
CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE 
DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILLER TO 
MOUNT VERNON TO 5 MILES SOUTHEAST OF SARCOXIE...AND MOVING EAST AT 30
MPH.

THESE DANGEROUS STORMS WILL BE...
  NEAR MARIONVILLE BY 1015 PM CDT.

THE TOWNS OF HOBERG...FREISTATT...CHESAPEAKE AND HALLTOWN ARE ALSO IN
THE PATH OF THIS LINE OF TORNADO PRODUCING STORMS.

THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND 
DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW

LAT...LON 3729 9392 3713 9391 3699 9405 3697 9364
      3728 9362

$$

IZZI
000 
WWUS53 KSGF 220258
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 PM CDT THU APR 21 2005

MOC109-220315-
/O.CON.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/
LAWRENCE MO-
957 PM CDT THU APR 21 2005

...A TORNADO WARNING CONTINUES FOR LAWRENCE COUNTY UNTIL 1015 PM
CDT...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS WITH WINDS TO 60 MPH...AND NICKEL SIZE 
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES 
SOUTH OF EVERTON TO 7 MILES NORTHWEST OF BILLINGS TO PIERCE 
CITY...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR AURORA BY 1010 PM CDT.
  NEAR MARIONVILLE BY 1015 PM CDT.

THE TORNADO THREAT HAS GREATLY DIMINISHED...HOWEVER DAMAGING WINDS 
AND LARGE HAIL ARE STILL POSSIBLE IN EASTERN AND SOUTHERN LAWRENCE 
COUNTY.

THE TOWNS OF CHESAPEAKE...FREISTATT...HOBERG AND HALLTOWN ARE ALSO IN
THE PATH OF THIS LINE OF TORNADO PRODUCING STORMS.

LAT...LON 3727 9376 3695 9404 3697 9364 3728 9362

$$

IZZI
000 
WWUS53 KSGF 220305
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 PM CDT THU APR 21 2005

MOC109-220315-
/O.CAN.KSGF.TO.W.0011.000000T0000Z-050422T0315Z/
LAWRENCE MO-
1005 PM CDT THU APR 21 2005

...THE TORNADO WARNING FOR LAWRENCE COUNTY HAS BEEN CANCELLED...

AT 1003 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3727 9376 3695 9404 3697 9364 3728 9362

$$

IZZI

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 21, 3:51 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 21, 3:51 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU APR 21 2005

.DISCUSSION...

INITIAL BAND OF CONVECTION MOVING THROUGH SOUTHWEST AND SOUTH
CENTRAL MO IS LIKELY TO BE ONLY THE FIRST WAVE...AS NEW CONVECTION
IS ATTEMPTING TO FIRE ALONG COLD FRONT FROM FAR NE KANSAS INTO NE
OKLAHOMA. WILL KEEP SEVERE THUNDERSTORM CHANCES GOING THROUGH THE
EVENING AS COLD FRONT MOVES INTO UNSTABLE ATMOSPHERE. ETABUFR
SOUNDING IN FAR SE KANSAS SHOWS MLCAPES OF AROUND 2500 J/KG BY 00Z.
LARGE AREA OF THIS CAPE EXISTS IN THE -10 C TO -30 C LAYER...SO
THINK LARGE HAIL IS LIKELY. WIND PROFILES ARE NEARLY UNIDIRECTIONAL
AND RELATIVELY WEAK...SO TORNADIC THREAT IS LOW EXCEPT FOR THE
NORTHERNMOST COUNTIES IN CENTRAL MO NEAR THE WARM FRONT WHERE A
TORNADO WATCH IS IN EFFECT UNTIL 11 PM. UP UNTIL 345 PM...CONVECTION
NEAR THIS BOUNDARY HAS BEEN CONFINED TO AREAS JUST NORTH OF THE CWA
HOWEVER.

BAND OF CONVECTION NEAR THE COLD FRONT WILL SWEEP RAPIDLY THROUGH
THE CWA TONIGHT. CHILLY CANADIAN AIRMASS WILL THEN BUILD RAPIDLY
INTO THE REGION ON FRIDAY ON STRONG NORTHWEST WINDS. VERY TIGHT
SURFACE PRESSURE GRADIENT WILL CREATE WINDS LIKELY REACHING 20 TO 30
MPH TOMORROW AFTERNOON WITH HIGHER GUSTS POSSIBLE.

NEXT CONCERN IS WITH POTENTIAL FROST/LIGHT FREEZE. SATURDAY MORNING
WILL LIKELY SEE MID 30S IN SOME SPOTS...HOWEVER WIND SPEEDS WILL
LIKELY STAY UP ENOUGH TO PRECLUDE WIDESPREAD FROST. SATURDAY NIGHT
AND SUNDAY MORNING ARE ANOTHER STORY...WITH CLEAR SKIES AND WINDS
DROPPING OFF. LOW TO MID 30S ARE LIKELY...AND SOME TRADITIONALLY
COLDER SPOTS COULD DROP JUST BELOW FREEZING. A FROST ADVISORY WILL
LIKELY BE NEEDED.

EXTENDED FORECAST HAS LOW CONFIDENCE LEVEL WITH MULTIPLE SHORTWAVES
MOVING THROUGH. HAVE FOLLOWED HPC GUIDANCE FAIRLY CLOSELY AFTER
TUESDAY.

BROWNING

&&

.AVIATION...

FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BLOSSOM THIS
AFTERNOON WITH SCT TO OCCASIONALLY BKN DECK AROUND FL030. POCKET OF
STRATUS/STRATOCUMULUS OVER NORTHERN OKLAHOMA WILL MOVE INTO THE JLN
AREA FOR A COUPLE HOURS EARLY THIS AFTERNOON AND BKN-OVC CIGS NEAR
FL030 POSSIBLE. KEPT JLN TAF VFR BUT POTENTIAL DOES EXIST FOR SOME
BORDERLINE MVFR CIGS EARLY THIS AFTERNOON.

PERIOD OF THUNDERSTORMS LIKELY AT THE TERMINALS THIS EVENING AS THE
FRONT/DRYLINE MARCH ACROSS THE AREA. POTENTIAL DOES EXIST FOR LARGE
HAIL AND DAMAGING WINDS AT THE TERMINALS THIS EVENING...HOWEVER KEPT
HAIL/WIND OUT OF THIS TAF ISSUANCE PENDING MORE DEFINITE
TIMING/INTENSITY OF THUNDERSTORMS.

GUSTY NORTHWEST WINDS WILL DEVELOP FRIDAY MORNING WITH GUSTS TO 25KT
POSSIBLE BY THE END OF THIS TAF CYCLE. ROBUST COLD AIR STRATOCUMULUS
DECK SHOULD BLOSSOM FRIDAY MORNING ONCE THE SUN BREAKS OUT.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 21, 8:23 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU APR 21 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
823 PM CDT THU APR 21 2005

...SEVERE STORMS LIKELY TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH:
    HAIL TO THE SIZE OF GOLFBALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
    ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  THE GREATEST THREAT OF ISOLATED TORNADOES WILL OCCUR MAINLY ALONG
  AND WEST OF AN OSCEOLA...TO SPRINGFIELD...TO LAMPE LINE BEFORE
  MIDNIGHT.

  LARGE HAIL...DAMAGING WINDS...AND LOCALIZED FLOODING ARE POSSIBLE
  ACROSS THE ENTIRE OUTLOOK AREA INTO THE OVERNIGHT HOURS.  THE
  THREAT WILL GENERALLY BE ACROSS SOUTHEAST KANSAS AND WESTERN
  MISSOURI DURING THE EVENING HOURS...AND TRANSLATE EASTWARD DURING
  THE LATE EVENING AND OVERNIGHT HOURS.

  DISCUSSION:

  AN UPPER DISTURBANCE OVER THE CENTRAL PLAINS AND FRONTAL BOUNDARY
  ACROSS EASTERN KANSAS WILL CONTINUE TRIGGER THUNDERSTORMS INTO THE
  OVERNIGHT HOURS.  WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS
  MAY AFFECT FAR NORTHEAST PORTIONS OF THE OUTLOOK AREA BEFORE
  10 PM.  HOWEVER...THE GREATEST THREAT OF SEVERE STORMS THE
  REMAINDER OF THE EVENING WILL BE ACROSS SOUTHEAST KANSAS AND
  WESTERN MISSOURI IN ADVANCE OF THE APPROACHING SURFACE FRONT.
  SUFFICIENT WIND SHEAR WILL CONTINUE TO ORGANIZE A FEW SUPERCELLS
  WITH ISOLATED TORNADOES GENERALLY WEST OF SPRINGFIELD.  THE STORMS
  WILL LIKELY DEVELOP A MORE LINEAR STRUCTURE AS THEY PUSH
  EAST...AFFECTING CENTRAL AND SOUTH-CENTRAL MISSOURI GENERALLY
  AFTER 11 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND
  SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT.  TEMPERATURES
  ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S FRIDAY NIGHT...THEN
  INTO THE LOW TO MIDDLE 30S SATURDAY NIGHT. WHILE NORTHWEST WINDS
  WILL LIKELY PREVENT FROST FROM FORMING FRIDAY NIGHT...DIMINISHING
  WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL LIKELY RESULT IN
  WIDESPREAD FROST.

  THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND
  TUESDAY...THEN AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED GENERALLY WEST OF A WARSAW...TO
  SPRINGFIELD...TO REEDS SPRING LINE THROUGH 11 PM.  SPOTTERS ACROSS
  LOCATIONS FURTHER EAST MAY NEED TO BE ACTIVATED LATER TONIGHT.
&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW/BROWNING/IZZI

In the hours before

Local storm report, Apr 21, 6:58 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             12 N VIENNA             38.35N 91.95W
04/21/2005  1.00 INCH        MARIES             MO   LAW ENFORCEMENT

            EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT

LD
Local storm report, Apr 21, 7:39 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 N MC CUNE             37.38N 95.02W
04/21/2005  1.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

0650 PM     TORNADO          MC CUNE                 37.35N 95.02W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

0658 PM     HAIL             7 S (VIH)ROLLA/VICHY ARP38.03N 91.77W
04/21/2005  1.25 INCH        MARIES             MO   LAW ENFORCEMENT

0720 PM     TORNADO          2 W CHEROKEE            37.35N 94.86W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

AF
Local storm report, Apr 21, 7:57 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             1 W MINDENMINES         37.48N 94.62W
04/21/2005  0.75 INCH        BARTON             MO   TRAINED SPOTTER

            SPOTTERS REPORTED DIME HAIL AT 160 AND STATE LINE.

LD
Special weather statement, Apr 21, 8:16 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 PM CDT THU APR 21 2005

KSZ101-220100-
CHEROKEE-
816 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 900 PM
CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ISOALTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS
TO 8 MILES WEST OF COMMERCE...OR ALONG A LINE EXTENDING FROM 15
MILES SOUTHWEST OF PITTSBURG TO 8 MILES SOUTHEAST OF CHETOPA...AND
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN CHEROKEE COUNTY...INCLUDING THE CITIES OF
COLUMBUS...BAXTER SPRINGS AND GALENA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IZZI
Special weather statement, Apr 21, 8:17 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CDT THU APR 21 2005

KSZ101-220200-
CHEROKEE-
817 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 900 PM
CDT...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ISOALTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBUS
TO 8 MILES WEST OF COMMERCE...OR ALONG A LINE EXTENDING FROM 15
MILES SOUTHWEST OF PITTSBURG TO 8 MILES SOUTHEAST OF CHETOPA...AND
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

PEOPLE IN EASTERN CHEROKEE COUNTY...INCLUDING THE CITIES OF
COLUMBUS...BAXTER SPRINGS AND GALENA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

IZZI
Local storm report, Apr 21, 8:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             NEOSHO                  36.87N 94.37W
04/21/2005  0.75 INCH        NEWTON             MO   PUBLIC

            DIME HAIL REPORTED BY PUBLIC AT HH AND HIGHWAY 59

0410 PM     HAIL             PROTEM                  36.53N 92.85W
04/21/2005  0.88 INCH        TANEY              MO   LAW ENFORCEMENT

            OFF DUTY OFFICER REPORTED HAIL

0428 PM     HAIL             7 S AVA                 36.85N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

0435 PM     HAIL             7 S AVA                 36.85N 92.65W
04/21/2005  0.88 INCH        DOUGLAS            MO   EMERGENCY MNGR

            PEA TO NICKEL SIZE HAIL COVERING THE GROUND

0443 PM     HAIL             AVA                     36.95N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

0445 PM     HAIL             2 S AVA                 36.92N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   TRAINED SPOTTER

            QUARTER HAIL AT THE JUNCTION OF HIGHWAY 5 AND AF

0500 PM     HEAVY RAIN       AVA                     36.95N 92.65W
04/21/2005  1.00 INCH        DOUGLAS            MO   EMERGENCY MNGR

            1 OF RAIN FELL IN THE LAST 30 MINUTES.

0507 PM     HAIL             MANSFIELD               37.12N 92.58W
04/21/2005  1.00 INCH        WRIGHT             MO   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTED QUARTER HAIL

0620 PM     HAIL             1 SW COLUMBUS           37.16N 94.84W
04/21/2005  1.00 INCH        CHEROKEE           KS   LAW ENFORCEMENT

0630 PM     TORNADO          10 W HIATTVILLE         37.72N 95.06W
04/21/2005                   BOURBON            KS   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT. DEBRIS AND ROTATION.
            UNCONFIRMED TORNADO.

0635 PM     HAIL             COLUMBUS                37.17N 94.83W
04/21/2005  1.50 INCH        CHEROKEE           KS   EMERGENCY MNGR

            HALF DOLLAR HAIL REPORTED BY EM FROM FAULKNER TO COLUMBUS

0645 PM     HAIL             2 N MC CUNE             37.38N 95.02W
04/21/2005  1.75 INCH        CRAWFORD           KS   LAW ENFORCEMENT

0650 PM     HAIL             12 N VIENNA             38.35N 91.95W
04/21/2005  1.00 INCH        MARIES             MO   LAW ENFORCEMENT

            EMS REPORTED QUARTER SIZE HAIL TO LAW ENFORCEMENT

0650 PM     TORNADO          MC CUNE                 37.35N 95.02W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

0658 PM     HAIL             7 S (VIH)ROLLA/VICHY ARP38.03N 91.77W
04/21/2005  1.25 INCH        MARIES             MO   LAW ENFORCEMENT

0720 PM     TORNADO          2 W CHEROKEE            37.35N 94.86W
04/21/2005                   CRAWFORD           KS   LAW ENFORCEMENT

0748 PM     HAIL             1 W MINDENMINES         37.48N 94.62W
04/21/2005  0.75 INCH        BARTON             MO   TRAINED SPOTTER

            SPOTTERS REPORTED DIME HAIL AT 160 AND STATE LINE.

0825 PM     FUNNEL CLOUD     4 W JASPER              37.33N 94.39W
04/21/2005                   JASPER             MO   LAW ENFORCEMENT

AF

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:20 PM CDTTornado WarningSGFBarton, Jasper70 min
Apr 21, 8:27 PM CDTTornado WarningSGFJasper63 min
Apr 21, 8:30 PM CDTSevere Thunderstorm WarningSGFBarton60 min
Apr 21, 8:49 PM CDTSevere Thunderstorm WarningSGFNewton71 min
Apr 21, 9:09 PM CDTSevere Thunderstorm WarningSGFDade66 min
Apr 22, 12:15 AM CDTFlash Flood WarningSGFOzark, Taney6 hr

Nearby

Tornado Warnings in Missouri, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.